Letter: Tetracycline-induced hepatotoxicity.
Аннотация
BACKGROUND
Tetracycline is a commonly used drug for rosacea and subantimicrobial doses may resolve the disease in many cases. Although this class of antibiotics has been linked to adverse effects, tetracycline is considered a safe drug. It can be associated with hepatotoxicity, but its role in these rare cases is unclear.
PURPOSE: To report the case of a patient with rare tetracycline-induced hepatotoxicity.
CASE PRESENTATION: A 49-year-old female with a history of multiple prednisone and methotrexate trials for relapsing polychondritis took oral tetracycline for rosacea. She developed facial and extremity swelling, weakness, and fatigue that corresponded with liver function test (LFT) abnormalities including hypoalbuminemia, low total protein, and elevated alkaline phosphatase. Tetracycline was discontinued and rapid resolution of symptoms and LFT abnormalities occurred after cessation of the drug.
CONCLUSIONS
The dose-dependency of rare tetracycline hepatotoxicity and the desire to reduce antibiotic resistance may prompt safe, yet effective, subantimicrobial doses for rosacea.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.